Hi all, so I have finally started on plaqunil, but I have a few questions?
1> do any of you feel "floaty" on this drug? I have only been on it for two days now, but I feel almost "floaty" and I have to think hard about what I am writing or saying to people.
2> Have any of you felt like you were getting a cold when you started this med. I feel like I am getting a cold, sore throat and stuffy nose. I haven't been outside much though and I am wondering if this is just the start of a flare. I checked my temp and it is 37 celcius.
Thanks in anvance
I am not sure what you mean by "floaty". It is much too soon for plaquenil to have affected your eyes (which may have something to do with your feelings of equilibrium). Retinal damage has been observed in some patients who had received long-term or high-dosage of plaquenil for discoid and systemic lupus erythematosus, or rheumatoid arthritis. You are doing neither! When prolonged therapy with any antimalarial compound is contemplated, initial (baseline) and periodic (every 3 months) ophthalmologic examinations (including visual acuity, expert slit lamp, funduscopic, and visual field tests) should be done. Some side effects can include: Corneal changes including edema and opacities. These are either symptomless or may cause disturbances such as halos, blurring of vision or photophobia. These symptoms are reversible once you stop taking plaquenil.
Skin rashes sometimes occur; pigmentary changes in skin and mucous membranes, bleaching of hair, and alopecia have also been reported. These usually resolve readily upon cessation of therapy. Isolated cases of exfoliative dermatitis have been reported.
Other adverse reactions include gastrointestinal disturbances such as nausea, diarrhea, anorexia, abdominal pain and, rarely, vomiting. These symptoms usually resolve immediately upon reducing the dose or upon stopping the treatment.
Less frequently, muscle weakness, vertigo, tinnitus, nerve deafness, headache, nervousness, and emotional lability have been reported with this class of drugs. Rarely, there have been reports of bone marrow depression, cardiomyopathy, neuromyopathy, psychosis and convulsions.
Isolated cases of abnormal liver function tests have been reported and two cases of fulminant hepatic failure have been published.
As far as feeling as if you are catching a cold, I'm not sure if that is related to the plaquenil or not, other than the possible nausea, vomiting etc. Perhaps someone else will have more information on that than I do :cry:
Peace and Blessings